Done with MRI scan. What are the findings in the report?

default
Posted on Mon, 11 Nov 2013 in Brain and Spine
Question: Hi,
One of my friend's mri shows following impression and she is taking levipill for the last 2 .5 yrs with controlled seizures...

1.Evidence of diffuse atrophy of right side frontal perisylvian and para sagittal lobes and parieto occipital lobe with dilation of adjacent sulci and extra cerebral spaces.
2.Ulegyria with extension of sulci upto ventricle margin.
3.Minimal attrophy of right hippocampus seen without signal change..

She is yet consult with her neurologist as he is out of station.

Is this implies any complex problen as she is worried more and she s having baby around 1 yr...

This mri was taken as her neurologist was planning to reduce the dosage of aed she s taking. ..

Kindly advice on dis as we are very much worried abt dis....
doctor
Answered by Dr. Sudhir Kumar 4 hours later
Brief Answer:
My reply is below.

Detailed Answer:
Hi,

Thank you for posting your query.

I have seen the MRI brain report, and would like to reassure you that there is no need to worry about them.

The MRI findings suggest the effect of a remote infection (such as viral infection) or ischemia (lack of blood supply to brain), which has happened long time ago, mainly affecting the right side of brain.

This is the cause of her epilepsy. In view of these findings, it may be better to continue anti epileptic drugs (levipil) as stopping the drugs may cause seizures.

There is no concern of her getting any other problems because of those abnormalities.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 8 minutes later
Thank You Doctor....
How long she has to continue with the medication? Is ther any side effects if she has to take the medication for a long time?

And she has to travel to US as her husband s working over der...

Is it safe for her to do air travel?

Kindly advice us doctor. ..
doctor
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer:
Medicines may be required lifelong

Detailed Answer:
Thank you for getting back.

In view of her abnormalities on the MRI, she may have to continue the anti-epileptic drugs for a long time, most likely life-long.

Medications are safe in the long-term, and also she is fit to travel by air.

I hope it helps.

Please get back if you require any further information.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 20 minutes later
Thank you doctor...
One last question. ..
May I know what type of epilepsy is dis and she is worried whether it could be inherited to her daughter too...

Would like to know apart from medication, is yoga and meditation will help her?
doctor
Answered by Dr. Sudhir Kumar 43 minutes later
Brief Answer:
My answers are below

Detailed Answer:
This epilepsy is classified as secondary epilepsy, due to an acquired problem of the brain (infection or ischemia as described above).

There is little risk of it being inherited to her daughter.

Yoga and meditation are of help to general health, though it may not directly help epilepsy control.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5945 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy
Lab Tests
Medical Topics

Recent questions on  Meditation

doctor1 MD

Hi This is Jeeva from Bangalore. I am rhumatic heart patient since 1987 onwards. Recently I came to know I have sivere AR and PH. But day to day...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

Hi, My name is Bahni.I have a five year old son.We live in Hong Kong.The problem i am facing with my son is he is very unattentive in is class and...

doctor1 MD

hi i am tapas ghosh from india.my father is suffereing multple CVA stroke in last 1.5 yrs.He had weakness in rights legs and hands,speech,facial...

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific...

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I...

doctor1 MD

I'm having recurring sharp pains in my head. Seems to be behind right eye and radiates to top of head. Pain is fleeting, but head feels strange...

Get personalised answers from verified doctor in minutes across 80+ specialties

182 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2